Alert archive / Alabama / Wind Advisories in 2026
Wind Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 21, 2026, 10:27 PM CST for 39 counties in Alabama. It took effect at Feb 22, 2026, 7:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2026, 10:27 PM CST (04:27 UTC)
- In effect from
- Feb 22, 2026, 7:00 AM CST
- Expired
- Feb 22, 2026, 6:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS74 KBMX 220427 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1027 PM CST Sat Feb 21 2026 ALZ011>015-017>050-221800- /O.NEW.KBMX.WI.Y.0003.260222T1300Z-260224T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Centreville, Tallassee, Hayneville, Columbiana, Double Springs, Hoover, Alexander City, Phenix City, Hamilton, Roanoke, Pelham, Union Springs, Montgomery, Heflin, Jasper, Oneonta, Prattville, Talladega, Eutaw, Valley, Vernon, Lanett, Fort Deposit, Fayette, Demopolis, Greensboro, Dadeville, Clanton, Tuscaloosa, Auburn, Livingston, Lafayette, Carrollton, Marion, Tuskegee, Opelika, Alabaster, Gadsden, Ashland, Sulligent, Pell City, Anniston, Moundville, Rockford, Linden, Troy, Eufaula, Selma, Centre, Birmingham, Moody, Sylacauga, and Wetumpka 1027 PM CST Sat Feb 21 2026 ...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 6 PM CST MONDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...All of central Alabama. * WHEN...From 7 AM Sunday to 6 PM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. $$ 44
2 follow-up statements
809 WWUS74 KBMX 220429 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1029 PM CST Sat Feb 21 2026 ALZ011>015-017>050-221700- /O.EXT.KBMX.WI.Y.0003.260222T1300Z-260223T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Centreville, Tallassee, Hayneville, Columbiana, Double Springs, Hoover, Alexander City, Phenix City, Hamilton, Roanoke, Pelham, Union Springs, Montgomery, Heflin, Jasper, Oneonta, Prattville, Talladega, Eutaw, Valley, Vernon, Lanett, Fort Deposit, Fayette, Demopolis, Greensboro, Dadeville, Clanton, Tuscaloosa, Auburn, Livingston, Lafayette, Carrollton, Marion, Tuskegee, Opelika, Alabaster, Gadsden, Ashland, Sulligent, Pell City, Anniston, Moundville, Rockford, Linden, Troy, Eufaula, Selma, Centre, Birmingham, Moody, Sylacauga, and Wetumpka 1029 PM CST Sat Feb 21 2026 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM CST SUNDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 30 mph expected. * WHERE...A portion of central Alabama. * WHEN...From 7 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
771 WWUS74 KBMX 221707 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1107 AM CST Sun Feb 22 2026 ALZ011>015-017>050-230000- /O.CON.KBMX.WI.Y.0003.000000T0000Z-260223T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Columbiana, Prattville, Livingston, Heflin, Ashland, Alexander City, Hayneville, Union Springs, Greensboro, Gadsden, Demopolis, Troy, Hamilton, Pell City, Sylacauga, Wetumpka, Fayette, Centre, Eutaw, Double Springs, Valley, Sulligent, Rockford, Tuskegee, Opelika, Lafayette, Talladega, Moundville, Carrollton, Moody, Tuscaloosa, Jasper, Vernon, Roanoke, Lanett, Montgomery, Fort Deposit, Eufaula, Selma, Marion, Anniston, Alabaster, Oneonta, Centreville, Linden, Birmingham, Tallassee, Phenix City, Pelham, Dadeville, Hoover, Clanton, and Auburn 1107 AM CST Sun Feb 22 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...A portion of central Alabama. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 87/Grantham
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 21, 5:18 PM CST, 5 hours 9 minutes earlier. Its key messages:
- Updated at 514 PM CST SAT FEB 21 2026
- Below normal temperatures are expected through the middle of the new workweek.
Area forecast discussion, Feb 21, 5:18 PM CST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 518 PM CST Sat Feb 21 2026 ...New AVIATION... .KEY MESSAGES... Updated at 514 PM CST SAT FEB 21 2026 - Below normal temperatures are expected through the middle of the new workweek. && .DISCUSSION... (This afternoon through Friday) Issued at 1255 PM CST SAT FEB 21 2026 Satellite is indicating low clouds across the SRN portions of the area with the front still lingering nearby. Mid level cloudiness is present across most of C AL with SW upper flow remaining until the upper trough moves across ERN Conus tonight. Will continue to be watching for convective redevelopment along and S of the front through this evening with a marginal (1 out of 5) risk of strong to severe tstorms with hail and winds being the primary threats. Any remaining precipitation should be ushered out from NW to SE before the night's end. This will be due to much cooler and drier air pushing into the area assisted by the NW flow that will become prevalent as the upper trough pushes EWD tonight. There will be tight surface pressure gradients behind the front for tonight into Sunday. ATTM, we should remain below wind advisory criteria, but it will be breezy and certainly feel like winter again on Sunday. NRLY flow will continue into AL into Monday as a large ridge sinks SWD out of Canada across the Central US. The surface ridge center will push SE toward the Deep South by early Tuesday allowing for below normal cold temps to remain for the first part of the week. The surface ridge will continue EWD and make its way to FL and into the Atlantic by early Wed. This will allow SRLY onshore flow into AL to return Wed and a return to more mild temperatures. Elevated rain chances return for the second half of next week starting Wed night ahead of another frontal system arriving Thu. Rain chances continue through the end of the week. 08 Previous discussion: (Saturday through next Friday) Issued at 1123 PM CST FRI FEB 20 2026 Over the next seven days, a series of cold fronts will move through the region, with enough time in between to allow for a series of warm ups and cool downs. A far more typical "spring time" pattern, with a touch of winter temperatures remaining. A Marginal Risk (Level 1/5) remains in our far SE zones for the morning and afternoon hours, as the first front in the forecast begins to stall. During this timeframe, instability values will begin to climb, and scattered convection is expected for most of the day. Any storms that do become strong to severe will be capable of producing damaging winds. A very small tornado threat also exists, but the wind profiles over the course of the day definitely favor the damaging wind threat. This front should make it's final surge through late this evening, with highs on Sunday only ranging in the upper-40s and low-50s. A secondary perturbation will work in begin the upper-low pressure Monday morning, dropping afternoon highs even more, with temperatures generally remaining below-average into Wednesday. Here, a surface ridge will begin to build in to our east, allowing for temperatures to quickly rebound. Rain chances will also return to the forecast by Wednesday night, as another low pressure and cold front begin to move through the Midwest. This cold front should eventually move through the region sometime next weekend, bring temperatures back down with it once again. /44/ && .AVIATION... (00Z TAFS) Issued at 514 PM CST SAT FEB 21 2026 While VFR conditions are anticipated for the entire TAF period, gusty winds are expected for most of the next 24-hours. /44/ && .FIRE WEATHER... MinRH values will remain above 50% for most of the area this afternoon. They will fall quickly behind the front on Sunday. Will need to keep an eye on Sunday afternoon with breezy conditions and min RHs mostly in the mid 20 to 30% range. Tuesday will have very low min RHs in the 20s percent range as well, but winds are expected to be light and variable. Rain chances will return on Wednesday, lingering into the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 31 47 22 40 / 20 0 0 0 Anniston 34 49 24 41 / 20 0 0 0 Birmingham 35 49 25 41 / 10 0 0 0 Tuscaloosa 35 51 26 44 / 10 0 0 0 Calera 35 51 25 43 / 20 0 0 0 Auburn 40 51 27 44 / 40 0 0 0 Montgomery 39 52 27 46 / 40 0 0 0 Troy 41 54 28 46 / 60 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...08/44/ AVIATION.../44/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.